Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2005, 6:46 PM CDT for Brewster County, Jeff Davis County, Pecos County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 6, 2005, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Brewster County, TX, Jeff Davis County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 170 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 062348
SVRMAF
TXC043-243-371-070045-
/O.NEW.KMAF.SV.W.0166.050606T2346Z-050607T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
646 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PECOS COUNTY IN SOUTHWEST TEXAS
EXTREME NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS
EAST CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS
* UNTIL 745 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF HOVEY...OR 23 MILES EAST OF
FORT DAVIS...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS JUST WEST OF HOVEY...
INTERSTATE 10 IN PECOS COUNTY...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3067 10369 3054 10362 3059 10336 3084 10258
3129 10310
$$1 follow-up statement
000
WWUS54 KMAF 070021
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
719 PM CDT MON JUN 6 2005
TXC043-243-371-070045-
/O.CON.KMAF.SV.W.0166.000000T0000Z-050607T0045Z/
PECOS-BREWSTER-JEFF DAVIS-
719 PM CDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR EAST
CENTRAL JEFF DAVIS...EXTREME NORTH CENTRAL BREWSTER AND NORTHWESTERN
PECOS COUNTIES...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES TO THE
SOUTHWEST OF HOVEY...ALONG US ROUTE 67...MOVING EAST NORTHEAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
US ROUTE 67 JUST SOUTH OF HOVEY...
HOVEY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3067 10369 3054 10362 3059 10336 3084 10258
3129 10310
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:54 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 6, 2:54 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT MON JUN 6 2005 .UPDATE... WILL SEND SEVERE THUNDERSTORM WATCH NUMBER 419 WITH REGULAR ZONE ISSUANCE. EDDY...LEA...GAINES...AND ANDREWS COUNTIES ARE IN THE WATCH AREA. && .PREV DISCUSSION... /ISSUED 230 PM CDT MON JUN 6 2005/ SHORT TERM... ACTIVE CONVECTIVE EVENING ALREADY BEGINNING AS THUNDERSTORMS ARE CURRENTLY FIRING ALONG THE HIGHER TERRAIN OF THE SACRAMENTO AND DAVIS MOUNTAINS. THE DRYLINE IS CURRENTLY TAKING SHAPE JUST EAST OF THE MOUNTAINS WITH LOW LEVEL MOISTURE BACKED TO THE EASTERN SLOPES. CAPE AND SHEAR PARAMETERS SUGGEST SOME STORMS WILL BECOME SEVERE. WILL TAKE CHANCE POPS FURTHER EAST INTO THE REST OF THE COUNTY WARNING AREA AS THE MID LEVEL FLOW WILL VEER AND STRENGTHEN THIS EVENING AS SEVERAL DISTURBANCES EJECT INTO THE REGION. WILL MENTION SEVERE WORDING EVERYWHERE. ETA WINDS AND DEW POINTS LOOK REASONABLE OVERNIGHT. LONG TERM... UPPER PATTERN WILL CHANGE LITTLE OVER THE NEXT SEVERAL DAYS...WITH AN UPPER TROUGH GENERALLY REMAINING ANCHORED OVER THE WESTERN CONUS AND AN UPPER RIDGE EXPANDING...THEN PERSISTING OVER THE EASTERN U.S. SEABOARD. THIS PORTENDS AN ALMOST CONTINUAL PARADE OF SHORTWAVE TROUGHS TO TRANSLATE OVER THE CWA IN SOUTHWEST FLOW ALOFT. NOT EXPECTING THE DRYLINE TO MIX TOO FAR EASTWARD ON TUESDAY AFTERNOON AS MID LEVEL WINDS VEER TO NO BETTER THAN SOUTHWESTERLY... AND MOIST GROUNDS FROM RECENT RAINFALL WILL INHIBIT IT/S PROGRESS. SINCE WE/LL STILL HAVE COPIOUS AMOUNTS OF LOW LEVEL MOISTURE ALONG AND EAST OF THE BOUNDARY...SEMI PERMANENT STEEP MID LEVEL LAPSE RATES...AND DECENT LOW LEVEL MASS CONVERGENCE ALONG THE DRYLINE... WILL KEEP AT LEAST A SLIGHT CHANCE OF TSRA GOING IN THE FORECAST FOR THE AFTERNOON AND EVENING. WATER VAPOR IMAGERY INDICATING A NOT EASILY DEFINED SHORTWAVE TROUGH JUST WEST OF THE NORTHERN BAJA PENINSULA THIS AFTERNOON. MODELS INDICATE THIS SHORTWAVE TROUGH...AND THE NOSE OF A 65 KT H25 JETLET...NOSING INTO THE WESTERN CWA TUESDAY AFTERNOON. THINK WE/LL SEE TSRA DEVELOP IN RESPONSE TO THERE APPROACH...WITH SOME OF THE STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS SHOULD LAST THROUGH A GOOD PART OF THE EVENING BEFORE DWINDLING. EXPECT THE SAME SCENARIO BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING...EXCEPT A LITTLE FURTHER EAST AS MID LEVEL WINDS INCREASE A LITTLE AND AID PROPAGATION OF THE DRYLINE TO THE CENTRAL AND EASTERN CWA. SOME STORMS ON BOTH DAYS WILL BE SEVERE AS THE ABOVE PARAMETERS CHANGE LITTLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS EACH DAY. THIS PROCESS WILL REPEAT AGAIN FRIDAY AND SATURDAY BEFORE THE UPPER TROUGH TRANSLATES EAST OF THE AREA. EXPECT TEMPERATURES TO REMAIN NEAR TO ABOVE NORMAL THROUGH THE WEEK...WITH LITTLE IN THE WAY OF COOLING EXPECTED. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/67
Hazardous weather outlook, Jun 6, 2:30 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT MON JUN 6 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071903- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT MON JUN 6 2005 (130 PM MDT MON JUN 6 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN...PRODUCING LOCALIZED FLASH FLOOD WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH SATURDAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE PERMIAN BASIN. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 6, 5:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 10 NW PECOS 31.51N 103.62W
06/06/2005 1.75 INCH REEVES TX LAW ENFORCEMENT
0500 PM HAIL 8 N PECOS 31.53N 103.50W
06/06/2005 2.50 INCH WARD TX PUBLIC
TENNIS BALL SIZE HAIL REPORTED ALONG FARM TO MARKET ROAD
2119. DAMAGING HAIL LASTED UNTIL 530 PM.
0512 PM HAIL 6 N PECOS 31.50N 103.50W
06/06/2005 0.75 INCH REEVES TX LAW ENFORCEMENT
0525 PM HAIL 8 N MENTONE 31.83N 103.60W
06/06/2005 0.75 INCH LOVING TX PUBLIC
0535 PM HAIL RED BLUFF 31.90N 103.92W
06/06/2005 1.75 INCH REEVES TX PUBLIC
0541 PM HAIL LAJITAS 29.26N 103.77W
06/06/2005 0.88 INCH BREWSTER TX PUBLIC
&&
SNThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 42 min |
| Jun 5, 7:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Jun 5, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 54 min |
| Jun 5, 7:26 PM CDT | Tornado Warning | MAF | Borden, Howard | 64 min |
| Jun 5, 7:59 PM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| Jun 5, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 53 min |
| Jun 5, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
| Jun 5, 8:30 PM CDT | Tornado Warning | MAF | Borden, Howard | 60 min |
| Jun 5, 8:53 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 67 min |
| Jun 5, 9:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 56 min |
| Jun 5, 9:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 56 min |
| Jun 5, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 53 min |
| Jun 5, 9:26 PM CDT | Tornado Warning | MAF | Howard | 64 min |
| Jun 5, 9:41 PM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| Jun 5, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 66 min |
| Jun 5, 10:03 PM CDT | Tornado Warning | MAF | Martin | 57 min |
| Jun 5, 10:07 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| Jun 5, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 64 min |
| Jun 5, 10:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 53 min |
| Jun 5, 10:15 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 45 min |
| Jun 5, 10:53 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 52 min |
| Jun 5, 10:56 PM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| Jun 5, 11:09 PM CDT | Flash Flood Warning | MAF | Scurry | 4 hr |
| Jun 5, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 22 min |
| Jun 6, 2:39 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 66 min |
| Jun 6, 3:13 PM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Jun 6, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 57 min |
| Jun 6, 4:28 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 62 min |
| Jun 6, 5:03 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 57 min |
| Jun 6, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Jun 6, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 27 min |
| Jun 6, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.